Alert archive / North Dakota / River Flood Warnings in 2011
River Flood Warning 41, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at May 20, 2011, 11:10 AM CDT for Ward County, North Dakota. It took effect at May 22, 2011, 4:36 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 11:10 AM CDT (16:10 UTC)
- In effect from
- May 22, 2011, 4:36 PM CDT
- Expired
- May 21, 2011, 1:59 PM CDT
- In force
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
County Ward County, ND
The river
Written for the forecast point Des Lacs River at Foxholm (DESN8). The gauge peaked at 12.19 ft at May 22, 2011, 1:00 PM CDT.
- Action stage
- 1650 ft
- Minor stage
- 1651 ft
- Moderate stage
- 1653 ft
- Major stage
- 1654 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
660
WGUS43 KBIS 201610
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1110 AM CDT FRI MAY 20 2011
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY
FOR THE DES LACS RIVER AT FOXHOLM...MINOR FLOODING IS FORECAST.
.TWO TO TWO AND A HALF INCHES OF RAINFALL IS POSSIBLE ACROSS THE DES
RIVER BASIN THROUGH SUNDAY. RUNOFF FROM THIS RAINFALL WILL LIKELY
CAUSE THE DES LACS RIVER AT FOXHOLM TO RISE TO 16.7 FEET BY SUNDAY NIGHT.
THIS EVENT WILL BE SIMILAR TO THAT OF MAY TENTH THROUGH THE TWELFTH.
NDC101-211610-
/O.NEW.KBIS.FL.W.0041.110522T2136Z-110524T0448Z/
/DESN8.1.ER.110522T2136Z.110523T0600Z.110523T1648Z.NO/
1110 AM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE DES LACS RIVER AT FOXHOLM
* FROM SUNDAY AFTERNOON UNTIL LATE MONDAY MORNING
* AT 10AM FRIDAY THE STAGE WAS...9.5 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 16.0 FEET
* FORECAST...RISE ABOVE MINOR FLOOD STAGE OF 16.0 FEET SUNDAY
AND CONTINUE TO RISE TO NEAR 16.7 FEET BY SUNDAY NIGHT.
* IMPACT...AT 18.0 FEET...URBAN DAMAGE BEGINS FOR SOME HOMES AND WATER
NEAR TOP OF SOME ROADS CLOSE TO RIVER.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
FOXHOLM 16 9.5 FRI 10 AM 10.8 14.1 16.4 14.7 13.5
$$
AYD3 follow-up statements
554
WGUS83 KBIS 201657
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1157 AM CDT FRI MAY 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
SOURIS RIVER NEAR SHERWOOD AFFECTING RENVILLE COUNTY
SOURIS RIVER NEAR FOXHOLM AFFECTING WARD COUNTY
SOURIS RIVER ABOVE MINOT 4NW AFFECTING WARD COUNTY
SOURIS RIVER AT MINOT BRWY BRDG AFFECTING WARD COUNTY
SOURIS RIVER AT LOGAN AFFECTING WARD COUNTY
SOURIS RIVER AT SAWYER AFFECTING WARD COUNTY
SOURIS RIVER AT VELVA AFFECTING MCHENRY COUNTY
SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY
SOURIS RIVER NEAR BANTRY AFFECTING MCHENRY COUNTY
SOURIS RIVER NEAR WESTHOPE AFFECTING BOTTINEAU COUNTY
DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY
WILLOW CREEK NEAR WILLOW CITY AFFECTING MCHENRY AND BOTTINEAU
COUNTIES
FOR THE SOURIS RIVER NEAR FOXHOLM...TOWNER...BANTRY AND WESTHOPE
...MAJOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. FOR
THE SOURIS RIVER NEAR SHERWOOD...AT MINOT 4 NW AND AT LOGAN...MODERATE
FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. FOR THE SOURIS RIVER
NEAR MINOT BROADWAY BRIDGE MINOR FLOODING IS OCCURRING AND MODERATE
IS FORECAST. FOR THE SOURIS RIVER AT SAWYER...AT VELVA...AND THE WILLOW
CREEK NEAR WILLOW CITY...MINOR FLOODING IS OCCURRING AND IS FORECAST
TO CONTINUE. FOR THE DES LACS RIVER AT FOXHOLM...MINOR FLOODING IS
OCCURRING AND IS FORECAST TO CONTINUE.
.TWO TO TWO AND A HALF INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS
IS FORECAST ACROSS THE SOURIS BASIN FRIDAY THROUGH SUNDAY. FIVE DAYS
OF FORECAST PRECIPITATION IS INCLUDED IN THIS FORECAST PACKAGE...ENDING
WEDNESDAY MORNING. THE LATEST RELEASE SCHEDULE FOR LAKE DARLING
CONSTRUCTED ON FRIDAY IS ALSO INCLUDED. DUE TO REMAINING UNCERTAINTY
IN FINAL RAINFALL AMOUNTS AND PLACEMENT...TIMING OF PEAK FLOWS...AND
LAKE DARLING INFLOWS AND RELEASES...THE FOLLOWING RANGES FOR STAGE AND
FLOW ARE POSSIBLE DOWNSTREAM OF LAKE DARLING.
LOCATION..................STAGES..................FLOW..........
MINOT 4NW..............19.5 TO 21.0 FT..........6000 TO 7000 CFS
MINOT BROADWAY BRIDGE..1550.5 TO 1552.5 FT......6200 TO 7200 CFS
LOGAN..................36.7 TO 37.0 FT..........6700 TO 7700 CFS
SAYWER.................23.5 TO 24.0 FT..........6800 TO 7800 CFS
VELVA..................1507.5 TO 1508.5 FT......6800 TO 7800 CFS
TOWNER.................56.2 TO 56.4 FT..........7000 TO 8000 CFS
BANTRY.................14.2 TO 14.4 FT..........7000 TO 8000 CFS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC075-212257-
/O.CON.KBIS.FL.W.0036.000000T0000Z-000000T0000Z/
/SHWN8.2.DR.110507T0200Z.110521T1800Z.000000T0000Z.NR/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR SHERWOOD.
* UNTIL FURTHER NOTICE.
* AT 10:30 AM FRIDAY THE STAGE WAS 23.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY
SATURDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 25.0 FEET...MAJOR FLOODING OCCURS AT THIS STAGE. THE
ENTIRE VALLEY BECOMES COVERED WITH WATER.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
SHERWOOD 18 23.9 FRI 10 AM 24.0 24.0 24.0 23.9 23.8
$$
NDC101-212256-
/O.CON.KBIS.FL.W.0001.000000T0000Z-000000T0000Z/
/FOXN8.3.DR.110218T2337Z.110521T1200Z.000000T0000Z.NR/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR FOXHOLM.
* UNTIL FURTHER NOTICE.
* AT 11:15 AM FRIDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY
TOMORROW MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 15.8 FEET...SOMETHING AROUND 15.5 TO 15.8 FT, THE COUNTY
ROAD 8 CLOSES AS THE WATER BECOMES TO DEEP ON THE ROAD AND BRIDGE
SURFACE.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
FOXHOLM 10 16.1 FRI 11 AM 16.5 16.4 16.1 15.9 16.2
$$
NDC101-212256-
/O.CON.KBIS.FL.W.0017.000000T0000Z-000000T0000Z/
/MINN8.2.DR.110411T1913Z.110523T0000Z.000000T0000Z.NO/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER ABOVE MINOT 4NW.
* UNTIL FURTHER NOTICE.
* AT 11:15 AM FRIDAY THE STAGE WAS 19.1 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO 19.5 TO 21.0 FT OR
A FLOW OF 6000 TO 7000 CFS BY SUNDAY EVENING.
* IMPACT...AT 20.3 FEET...WATER LEVEL IS AT TOP OF LEVEES NEAR WATER
TREATMENT PLANT.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
MINOT 4NW 14 19.1 FRI 11 AM 19.4 20.2 20.3 20.3 20.3
$$
NDC101-212256-
/O.CON.KBIS.FL.W.0038.000000T0000Z-000000T0000Z/
/MION8.2.ER.110511T1600Z.110523T0000Z.000000T0000Z.NO/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER AT MINOT BRWY BRDG.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 1549.4 FEET.
* FLOOD STAGE IS 1549 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO 1550.5 TO 1552.5 FT
OR A FLOW OF 6200 TO 7200 CFS BY SUNDAY EVENING.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
MINOT BRWY 1549 M M M 1550.1 1551.3 1551.4 1551.3 1551.3
$$
NDC101-212256-
/O.CON.KBIS.FL.W.0018.000000T0000Z-000000T0000Z/
/LGNN8.2.DR.110407T1830Z.110523T1200Z.000000T0000Z.NR/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER AT LOGAN.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM FRIDAY THE STAGE WAS 36.5 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO 36.7 TO 37.0 FT OR
A FLOW OF 6700 TO 7700 CFS BY MONDAY.
* IMPACT...AT 35.0 FEET...FLOOD DAMAGE BEGINS.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
LOGAN 34 36.5 FRI 10 AM 36.6 36.7 36.8 36.8 36.7
$$
NDC101-212256-
/O.CON.KBIS.FL.W.0019.000000T0000Z-000000T0000Z/
/SWRN8.1.DR.110409T0213Z.110523T1800Z.000000T0000Z.NO/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER AT SAWYER.
* UNTIL FURTHER NOTICE.
* AT 7:00 AM THURSDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO 23.5 TO 24.0 FT OR
A FLOW OF 6800 TO 7800 CFS BY MONDAY.
* IMPACT...AT 22.0 FEET...COULEES AND FARMLAND WILL BEGIN TO FLOOD.
SEVERAL HOMES IN THE IMMEDIATE VICINITY WOULD BE AFFECTED ABOVE 22
FEET. THE TOWN IS JUST TO THE SOUTH OF THE GAGE SITE AND 4 FEET
LOWER IN ELEVATION.EXACT LEVEL FOR HOME DAMAGE UNKNOWN.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
SAWYER 22 22.8 THU 7 AM 23.0 23.3 23.7 23.7 23.6
$$
NDC049-212256-
/O.CON.KBIS.FL.W.0015.000000T0000Z-000000T0000Z/
/VLVN8.1.DR.000000T0000Z.110524T1200Z.000000T0000Z.NR/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER AT VELVA.
* UNTIL FURTHER NOTICE.
* AT 9:00 AM THURSDAY THE STAGE WAS 1506.7 FEET.
* FLOOD STAGE IS 1505 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO 1507.5 TO 1508.5 FT OR A
FLOW 6800 TO 7800 CFS BY TUESDAY.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
VELVA 1505 M M M 1506.9 1507.1 1507.6 1507.9 1507.9
$$
NDC049-212256-
/O.CON.KBIS.FL.W.0002.000000T0000Z-000000T0000Z/
/TOWN8.3.DR.110227T0020Z.110416T1300Z.000000T0000Z.NR/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR TOWNER.
* UNTIL FURTHER NOTICE.
* AT 8:00 AM FRIDAY THE STAGE WAS 56.0 FEET.
* FLOOD STAGE IS 52.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO 56.2 TO 56.4 FT OR A FLOW
OF 7000 TO 8000 CFS BY THE MIDDLE PORTIONS OF NEXT WEEK.
* IMPACT...AT 56.0 FEET...MAJOR FLOODING.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
TOWNER 52 56.0 FRI 8 AM 55.9 55.9 55.9 56.0 56.1
$$
NDC049-212256-
/O.CON.KBIS.FL.W.0003.000000T0000Z-000000T0000Z/
/BANN8.3.DR.110315T2000Z.110416T0600Z.000000T0000Z.NR/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR BANTRY.
* UNTIL FURTHER NOTICE.
* AT 9:00 AM FRIDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO 14.2 TO 14.4 FT OR
A FLOW OF 7000 TO 8000 CFS BY LATE NEXT WEEK.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
BANTRY 11 14.0 FRI 9 AM 14.0 13.9 13.9 13.9 13.9
$$
NDC009-212256-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/WSTN8.3.SM.110326T0600Z.110421T0700Z.000000T0000Z.NR/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR WESTHOPE.
* UNTIL FURTHER NOTICE.
* AT 11:00 AM FRIDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 17.O FEET.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
WESTHOPE 10 17.0 FRI 11 AM 16.9 16.9 16.9 16.9 17.1
$$
NDC101-212256-
/O.CON.KBIS.FL.W.0041.110522T2136Z-110524T0448Z/
/DESN8.1.ER.110522T2136Z.110523T0600Z.110523T1648Z.NO/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE DES LACS RIVER AT FOXHOLM.
* FROM SUNDAY AFTERNOON TO MONDAY EVENING.
* AT 11:15 AM FRIDAY THE STAGE WAS 9.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE MINOR FLOOD STAGE OF 16.0 FEET SUNDAY
AND CONTINUE TO RISE TO NEAR 16.7 FEET BY SUNDAY NIGHT.
* IMPACT...AT 18.0 FEET...URBAN DAMAGE BEGINS FOR SOME HOMES AND WATER
NEAR TOP OF SOME ROADS CLOSE TO RIVER.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
FOXHOLM 16 9.5 FRI 11 AM 11.3 15.4 15.9 14.4 13.2
$$
NDC009-049-212256-
/O.CON.KBIS.FL.W.0021.000000T0000Z-000000T0000Z/
/WLCN8.2.DR.110407T1240Z.110414T0545Z.000000T0000Z.NR/
1157 AM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE WILLOW CREEK NEAR WILLOW CITY.
* UNTIL FURTHER NOTICE.
* AT 11:00 AM FRIDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.0 FEET
BY TUESDAY.
* IMPACT...AT 11.5 FEET...OVERFLOW OCCURS ON LEFT BANK.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
WILLOW CITY 10 11.6 FRI 11 AM 11.5 11.4 11.2 11.0 10.8
$$
AYD695
WGUS83 KBIS 210356
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT FRI MAY 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
SOURIS RIVER NEAR SHERWOOD AFFECTING RENVILLE COUNTY
SOURIS RIVER NEAR FOXHOLM AFFECTING WARD COUNTY
SOURIS RIVER ABOVE MINOT 4NW AFFECTING WARD COUNTY
SOURIS RIVER AT MINOT BRWY BRDG AFFECTING WARD COUNTY
SOURIS RIVER AT LOGAN AFFECTING WARD COUNTY
SOURIS RIVER AT SAWYER AFFECTING WARD COUNTY
SOURIS RIVER AT VELVA AFFECTING MCHENRY COUNTY
SOURIS RIVER NEAR TOWNER AFFECTING MCHENRY COUNTY
SOURIS RIVER NEAR BANTRY AFFECTING MCHENRY COUNTY
SOURIS RIVER NEAR WESTHOPE AFFECTING BOTTINEAU COUNTY
DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY
WILLOW CREEK NEAR WILLOW CITY AFFECTING MCHENRY AND BOTTINEAU
COUNTIES
FOR THE SOURIS RIVER NEAR FOXHOLM...TOWNER...BANTRY AND WESTHOPE
...MAJOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. FOR
THE SOURIS RIVER NEAR SHERWOOD...AT MINOT 4 NW AND AT LOGAN...MODERATE
FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. FOR THE SOURIS RIVER
NEAR MINOT BROADWAY BRIDGE MINOR FLOODING IS OCCURRING AND MODERATE
IS FORECAST. FOR THE SOURIS RIVER AT SAWYER...AT VELVA...AND THE WILLOW
CREEK NEAR WILLOW CITY...MINOR FLOODING IS OCCURRING AND IS FORECAST
TO CONTINUE. FOR THE DES LACS RIVER AT FOXHOLM...MINOR FLOODING IS
OCCURRING AND IS FORECAST TO CONTINUE.
.TWO TO TWO AND A HALF INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS
IS FORECAST ACROSS THE SOURIS BASIN FRIDAY THROUGH SUNDAY. FIVE DAYS
OF FORECAST PRECIPITATION IS INCLUDED IN THIS FORECAST PACKAGE...ENDING
WEDNESDAY MORNING. THE LATEST RELEASE SCHEDULE FOR LAKE DARLING
CONSTRUCTED ON FRIDAY IS ALSO INCLUDED. DUE TO REMAINING UNCERTAINTY
IN FINAL RAINFALL AMOUNTS AND PLACEMENT...TIMING OF PEAK FLOWS...AND
LAKE DARLING INFLOWS AND RELEASES...THE FOLLOWING RANGES FOR STAGE AND
FLOW ARE POSSIBLE DOWNSTREAM OF LAKE DARLING.
LOCATION..................STAGES..................FLOW..........
MINOT 4NW..............19.5 TO 21.0 FT..........6000 TO 7000 CFS
MINOT BROADWAY BRIDGE..1550.5 TO 1552.5 FT......6200 TO 7200 CFS
LOGAN..................36.7 TO 37.0 FT..........6700 TO 7700 CFS
SAYWER.................23.5 TO 24.0 FT..........6800 TO 7800 CFS
VELVA..................1507.5 TO 1508.5 FT......6800 TO 7800 CFS
TOWNER.................56.2 TO 56.4 FT..........7000 TO 8000 CFS
BANTRY.................14.2 TO 14.4 FT..........7000 TO 8000 CFS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC075-220356-
/O.CON.KBIS.FL.W.0036.000000T0000Z-000000T0000Z/
/SHWN8.2.DR.110507T0200Z.110521T1800Z.000000T0000Z.NR/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR SHERWOOD.
* UNTIL FURTHER NOTICE.
* AT 10:30 PM FRIDAY THE STAGE WAS 23.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY
TOMORROW EARLY AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE
THEREAFTER.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
SHERWOOD 18 23.9 FRI 10 PM 24.0 24.0 23.9 23.8 23.7
$$
NDC101-220356-
/O.CON.KBIS.FL.W.0001.000000T0000Z-000000T0000Z/
/FOXN8.3.DR.110218T2337Z.110521T1200Z.000000T0000Z.NR/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR FOXHOLM.
* UNTIL FURTHER NOTICE.
* AT 10:15 PM FRIDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY
TOMORROW MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* IMPACT...AT 15.8 FEET...COUNTY ROAD 8 CLOSES.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
FOXHOLM 10 16.4 FRI 10 PM 16.5 16.3 16.0 15.9 16.3
$$
NDC101-220356-
/O.CON.KBIS.FL.W.0017.000000T0000Z-000000T0000Z/
/MINN8.2.DR.110411T1913Z.110523T0000Z.000000T0000Z.NO/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER ABOVE MINOT 4NW.
* UNTIL FURTHER NOTICE.
* AT 10:15 PM FRIDAY THE STAGE WAS 19.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO 19.5 TO 21.0 FT OR
A FLOW OF 6000 TO 7000 CFS BY SUNDAY EVENING.
* IMPACT...AT 20.3 FEET...WATER LEVEL IS AT TOP OF LEVEES NEAR WATER
TREATMENT PLANT.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
MINOT 4NW 14 19.3 FRI 10 PM 19.6 20.3 20.3 20.3 20.3
$$
NDC101-220355-
/O.CON.KBIS.FL.W.0038.000000T0000Z-000000T0000Z/
/MION8.2.ER.110511T1600Z.110523T0000Z.000000T0000Z.NO/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER AT MINOT BRWY BRDG.
* UNTIL FURTHER NOTICE.
* AT 9:00 PM FRIDAY THE STAGE WAS 1550 FEET.
* FLOOD STAGE IS 1549 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO 1550.5 TO 1552.5 FT
OR A FLOW OF 6200 TO 7200 CFS BY SUNDAY EVENING.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
MINOT BRWY 1549 1549.6 FRI 9 PM 1550.5 1551.4 1551.3 1551.3
1551.3
$$
NDC101-220355-
/O.CON.KBIS.FL.W.0018.000000T0000Z-000000T0000Z/
/LGNN8.2.DR.110407T1830Z.110523T1200Z.000000T0000Z.NR/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER AT LOGAN.
* UNTIL FURTHER NOTICE.
* AT 9:00 PM FRIDAY THE STAGE WAS 36.5 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO 36.7 TO 37.0 FT OR
A FLOW OF 6700 TO 7700 CFS BY MONDAY.
* IMPACT...AT 35.0 FEET...FLOOD DAMAGE BEGINS.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
LOGAN 34 36.5 FRI 9 PM 36.6 36.7 36.8 36.8 36.7
$$
NDC101-220355-
/O.CON.KBIS.FL.W.0019.000000T0000Z-000000T0000Z/
/SWRN8.1.DR.110409T0213Z.110523T1800Z.000000T0000Z.NO/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER AT SAWYER.
* UNTIL FURTHER NOTICE.
* AT 7:00 AM THURSDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO 23.5 TO 24.0 FT OR
A FLOW OF 6800 TO 7800 CFS BY MONDAY.
* IMPACT...AT 22.0 FEET...COULEES AND FARMLAND WILL BEGIN TO FLOOD.
SEVERAL HOMES IN THE IMMEDIATE VICINITY WOULD BE AFFECTED ABOVE 22
FEET. THE TOWN IS JUST TO THE SOUTH OF THE GAGE SITE AND 4 FEET
LOWER IN ELEVATION.EXACT LEVEL FOR HOME DAMAGE UNKNOWN.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
SAWYER 22 22.8 THU 7 AM 23.1 23.4 23.7 23.7 23.6
$$
NDC049-220355-
/O.CON.KBIS.FL.W.0015.000000T0000Z-000000T0000Z/
/VLVN8.1.DR.000000T0000Z.110524T1200Z.000000T0000Z.NR/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER AT VELVA.
* UNTIL FURTHER NOTICE.
* AT 9:00 AM FRIDAY THE STAGE WAS 1507 FEET.
* FLOOD STAGE IS 1505 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO 1507.5 TO 1508.5 FT OR A
FLOW 6800 TO 7800 CFS BY TUESDAY.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
VELVA 1505 1506.7 FRI 9 AM 1506.9 1507.3 1507.8 1507.9
1507.9
$$
NDC049-220355-
/O.CON.KBIS.FL.W.0002.000000T0000Z-000000T0000Z/
/TOWN8.3.DR.110227T0020Z.110416T1300Z.000000T0000Z.NR/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR TOWNER.
* UNTIL FURTHER NOTICE.
* AT 8:00 AM FRIDAY THE STAGE WAS 56.0 FEET.
* FLOOD STAGE IS 52.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO 56.2 TO 56.4 FT OR A FLOW
OF 7000 TO 8000 CFS BY THE MIDDLE PORTIONS OF NEXT WEEK.
* IMPACT...AT 56.0 FEET...MAJOR FLOODING.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
TOWNER 52 56.0 FRI 8 AM 55.9 55.9 56.0 56.1 56.2
$$
NDC049-220355-
/O.CON.KBIS.FL.W.0003.000000T0000Z-000000T0000Z/
/BANN8.3.DR.110315T2000Z.110416T0600Z.000000T0000Z.NR/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR BANTRY.
* UNTIL FURTHER NOTICE.
* AT 8:00 PM FRIDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO 14.2 TO 14.4 FT OR
A FLOW OF 7000 TO 8000 CFS BY LATE NEXT WEEK.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
BANTRY 11 14.0 FRI 8 PM 14.0 13.9 13.9 13.9 14.0
$$
NDC009-220355-
/O.CON.KBIS.FL.W.0008.000000T0000Z-000000T0000Z/
/WSTN8.3.SM.110326T0600Z.110421T0700Z.000000T0000Z.NR/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE SOURIS RIVER NEAR WESTHOPE.
* UNTIL FURTHER NOTICE.
* AT 10:00 PM FRIDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 17.0 FEET.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
WESTHOPE 10 16.9 FRI 10 PM 16.9 16.9 16.9 17.0 17.1
$$
NDC101-220355-
/O.CON.KBIS.FL.W.0041.110522T2136Z-110524T0448Z/
/DESN8.1.ER.110522T2136Z.110523T0600Z.110523T1648Z.NO/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE DES LACS RIVER AT FOXHOLM.
* FROM SUNDAY AFTERNOON TO MONDAY EVENING.
* AT 10:15 PM FRIDAY THE STAGE WAS 9.5 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE MINOR FLOOD STAGE OF 16.0 FEET SUNDAY
AND CONTINUE TO RISE TO NEAR 16.7 FEET BY SUNDAY NIGHT.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
FOXHOLM 16 9.5 FRI 10 PM 12.1 16.4 15.5 14.1 12.9
$$
NDC009-049-220355-
/O.CON.KBIS.FL.W.0021.000000T0000Z-000000T0000Z/
/WLCN8.2.DR.110407T1240Z.110414T0545Z.000000T0000Z.NR/
1056 PM CDT FRI MAY 20 2011
THE FLOOD WARNING CONTINUES FOR
THE WILLOW CREEK NEAR WILLOW CITY.
* UNTIL FURTHER NOTICE.
* AT 10:00 PM FRIDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 11.4 FEET
BY SUNDAY MORNING.
* IMPACT...AT 11.5 FEET...OVERFLOW OCCURS ON LEFT BANK.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED
SOURIS RIVER BASIN
WILLOW CITY 10 11.6 FRI 10 PM 11.5 11.3 11.2 11.0 10.8
$$
KINNEY849
WGUS83 KBIS 211859
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
159 PM CDT SAT MAY 21 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
DES LACS RIVER AT FOXHOLM AFFECTING WARD COUNTY
FOR THE DES LACS RIVER AT FOXHOLM...MINOR FLOODING IS NO LONGER
FORECAST.
.THE DES LACS RIVER AT FOXHOLM IS NO LONGER ANTICIPATED TO REACH
MINOR FLOOD STAGE AS RAINFALL IS NOW LESS THAN PREVIOUSLY EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
&&
NDC101-211929-
/O.CAN.KBIS.FL.W.0041.000000T0000Z-110524T0448Z/
/DESN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
159 PM CDT SAT MAY 21 2011
THE FLOOD WARNING IS CANCELLED FOR
THE DES LACS RIVER AT FOXHOLM.
* AT 1:15 PM SATURDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.9 FEET
MONDAY MORNING.
&&
FLD OBSERVED FORECASTS (1PM)
LOCATION STG STG DAY/TIME SUN MON TUE WED THU
SOURIS RIVER BASIN
FOXHOLM 16 9.6 SAT 1 PM 11.8 12.9 11.9 10.6 9.9
$$
AYDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at May 20, 10:42 AM CDT, 28 minutes earlier.
Area forecast discussion, May 20, 10:42 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1042 AM CDT FRI MAY 20 2011 .UPDATE...WILL REPLACE THE FLOOD WATCH FOR ALL THE NORTH DAKOTA COUNTIES SOUTH AND WEST OF THE MISSOURI BUT MCKENZIE TO AN OVERLAND FLOOD ADVISORY. && .DISCUSSION...A WAVE MOVING AROUND THE UPPER LEVEL LOW HAS SHOWERS...AND SCATTERED THUNDERSTORMS INTO WESTERN NORTH DAKOTA. DICKINSON HAS RECEIVED 0.82 INCHES IN THE PAST 3 HOURS AND 0.95 INCHES SINCE MIDNIGHT. WILL REPLACE THE FLOOD WATCH FOR ALL COUNTIES SOUTH AND WEST OF THE MISSOURI EXCEPT FOR MCKENZIE WITH AN OVERLAND FLOOD ADVISORY. OTHERWISE HAVE UPDATED THE WORDING OF THE FORECAST TO INCLUDE SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAIN THROUGH THE DAY. && .AVIATION...SKY AND VISIBILITY CONDITIONS WILL VARY CONSIDERABLY DUE TO SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. FREQUENT IFR CONDITIONS DUE TO LOW VISIBILITIES AND LOW CEILINGS CAN BE EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY EVENING FOR NDZ001>005-009>013-017- 021>023-025-035>037-046>048-050-051. && TSW
Hazardous weather outlook, May 20, 11:08 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1108 AM CDT FRI MAY 20 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211615- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1108 AM CDT FRI MAY 20 2011 /1008 AM MDT FRI MAY 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH AND FLOOD ADVISORIES HAVE BEEN ISSUED THROUGH SATURDAY. GO TO WWW.WEATHER.GOV/BIS FOR DETAILS. MODERATE TO HEAVY RAIN IS FORECAST OVER WESTERN AND PARTS OF CENTRAL NORTH DAKOTA TODAY AND CONTINUE TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN...HEAVY AT TIMES IF FORECAST TO OCCUR THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. TOTAL RAINFALL AMOUNTS BETWEEN 1.5 INCHES TO 2.5 INCHES ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY HEAVY RAINFALL AND AMOUNTS RECEIVED FROM THURSDAY NIGHT THROUGH THE WEEKEND AT 701-233-4582.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:31 AM CDT | Areal Flood Advisory | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 2 more | 48 hr |
| May 20, 10:45 AM CDT | Areal Flood Advisory | BIS | Grant, Sioux | 48 hr |
| May 20, 12:18 PM CDT | Areal Flood Warning | BIS | Burke, Divide, McKenzie, Mountrail, Renville, Ward and 1 more | 3 days |
Nearby
River Flood Warnings in North Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.